Medical Questions > Conditions and Diseases > Ear, Nose and Throat Disorders Forum

Wind sound in ears

Must Read
Do you know the three main reasons we cough? Learn common causes of cough and when coughing might indicate a more serious health problem....
Coughing is normal. But what can cause more troublesome coughs? Learn more about possible causes of cough here....
When should you see a doctor about cough symptoms? When are symptoms a sign of further complications? Learn about cough symptoms basics here....
User Profile
Hi,
Lately i have been experiencing problem in my ears. i hear some kind of sound like wind blowing or the sound after a hicup.At times i m also afraid to burp/yawn bcoz it seems to me and also at times it does trigger the sound and then it will go on for sometime. This problem at times keeps going on for hours and times for mins only.The problem only happens at intervals which lasts for few seconds. I usually forget this problem when i m busy with something but when the sound is high then it is difficult to ignore it. I have reduced the intake of the salt.
I have a lovely family , a lovely sona nd a 19 months old baby. i m very scared. How big is this problem? is this curable


Did you find this post helpful?
|

User Profile
replied April 14th, 2010
Ear, Nose and Throat Disorders Answer A11249
Hi, welcome to the ehealth forum and I am glad to help you.
From the description that you have given, it seems that you are suffering from tinnitus which is defined as the perception of sound within the human ear in the absence of corresponding external sound.
Tinnitus is not a disease; but a symptom resulting from a range of underlying causes-The most common cause is noise-induced hearing loss, resulting from exposure to excessive or loud noises. Conditions causing conductive hearing loss like external ear infection, acoustic shock, subwoofers, cerumen(earwax) impaction, middle ear effusion can lead to subjective tinnitus.TMJ disorder can also present with tinnitus. Large no. of drugs are known to cause tinnitus as a side effect like aspirin, aminoglycosides e.g. gentamicin, chloramphenicol, erythromycin, tetracycline, tobramycin, vancomycin, vibramycin, furosemide, chloroquine etc.
You must consult your ENT physician for thorough assessment and appropriate therapy as the diagnosis cannot be made online.
Hope this helps. Take care.
Note: This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Ear, Nose and Throat Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.